Jump to content
CrazyBoards.org

rollercoaster


Recommended Posts

i'm new to this board, i've been trying to find the intro section but i guess this board is so very different in so many ways that there is no intro for newbies. n-ways. i'm dx bipolarII (severe depression for now almost 3 years), rapid cylcing bipolar, anxiety disorder, panic attacks, and ocd. i just recently, this weekend, stopped taking my meds and called my doctor's office up and let him know that they are no longer working, i'm still waiting for a call back.

my problem is the anxiety and the bp - rage - depression, no pills have yet been able to lift my mood the slightest bit or have been able to make my mood stable. i'm sick of being a lab rat. i have a lot of rage, i break a lot of stuff (i should seriously sign up for more than just car insurance), yell at everyone and nobody, i even yell (at people) when there is no one there. it frustrates the hell out of me that i can hear and see stuff that i know aren't really there. i'm sick of feeling this way.

n-ways,

i was just saying hi,

your newbie knucklehead.

Link to comment
Share on other sites

welcome to our community of nut cases!

first, NEVER, EVER stop taking your meds without the supervision of your pdoc (psychiatrist). some of the meds we take are anti-convulsants, and you can get seizures if you stop taking them. some aren't "addictive" in that sense but can cause emotional and physical distress when discontinued, and some can be discontinued without issue, but those are uncommon. usually, in 99.9% of cases, your pdoc will have to taper you off of your meds if you want to quit them.

speaking of meds, you don't tell us in your signature what you've tried and what you were taking before you decided to quit (and you'll feel that, trust me). have you tried topamax? i used to take it for mood stabilization and i don't know about rage issues because i don't have rage issues, but a lot of people say that it controls their rage tendancies. topamax is another anti-convulsant, so you have to titrate up and taper down slowly. i was taking 100mg and it took 4 weeks for me to come off of it. maybe that seems slow, but i'd rather take it slow than risk seizures.

you cannot take something, a chemical into your body, and have it do absolutely nothing. your body was used to it, even if you didn't feel it helping your mood, which it probably was. you'll crash without your meds, that's almost guaranteed. or you'll rocket up. your mood stabilizers and other meds are so important for you as a bipolar person. you are not a lab rat- it takes a long time to find the right combination of meds at the right doses for people. sometimes it can take years. it has taken me over a year to get to the current med situation i have, which i like and am not going to play with. you need to be patient and work together with your doctor to find what will work for you.

never, ever just quit taking meds!!!! you could seriously hurt yourself. it is physically and psychologically dangerous. please don't do that to yourself.

loon

Link to comment
Share on other sites

My helpful houselhold hint--being run amok with rapid cycling, depression, rages, and chronic irritability-- is this:

Make sure you have something in your house thats cheap and easily repacable, but gives great satisfaction when you smash it repeatedly with a hammer.

I suggest a smoke alarm, the cheap kind that just kind of stick on the wall. We have one in the kitchen that now goes off(well, DID go off) even when I used the toaster. Only, it was once too often, and I just climbed on a stool this AM, with a large, hammer, and beat the shit out of it. VERY satisfying-It was beeping very loud and fast, and as I clobbered it, it slowed down, got softer and finally died. I did not harm the wall, the fucker is cheap and replaceable, and I climbed down, took 2 Klonopin, and feel mucho better.

So--smoke alarms all around--

And meds, they really are important, and they really do help--

Don't beep at me, motherfucker-

china

Link to comment
Share on other sites

Hello Knucklehead! Welcome to our little corner of the world. I also have been diagnosed with BPII. I can relate on the rages. My favorite to break are picks. You know, like combs. The hard plastic ones. Not a lot of noise, but they break into a billion pieces. Very satisfying. And when you throw them at a wall, no hole in the wall to patch. ;)

What medications have you tried in the past? Loon mentioned Topamax. That is what I'm currently taking also. It is a fairly decent mood stabilizer, although it takes a while to titrate up to a good dose. Does wonders for the rages though! But like it was mentioned, you can't stop it cold turkey. No, no. There is a risk of seizures with that.

Link to comment
Share on other sites

Knucklehead, I am sorry that you are suffering right now, take care of yourself in as many ways as you can. I hope your doctor calls you back soon. Hang in there, the right meds can make all the difference, they have to me and I am a rapid cycler too. My favourite anger management tip? Rip up old fabric or paper whilst screaming and howling.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...